# SDR 2007FA0000095

- Difficulty date: January 9, 2007
- Submitted: January 30, 2007
- Operation: General aviation
- Aircraft: N15RA
- Make and model: Cessna 172L
- Aircraft serial: 17259568
- Engine: Lyc O320E2D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: AEL321031
- Part serial: 186871
- Condition: Broken
- Location: Engine
- Part time: 410 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

ENGINE BEGAN RUNNING ROUGH AND BECAME SMOOTH AGAIN DURING DESCENT.  TROUBLESHOOTING FIRST FOUND BRASS METAL PARTICLES IN AIR FILTER AND OIL.  CRANKSHAFT WAS APPARENTLY BROKEN OR CRACKED BUT STILL TOGETHER.  AFTER NUMEROUS GROUND RUSN AND KNOCKING NOISES HEARD, THE CRANKSHAFT BROKEN AND ROD THROWN THROUGH CASE.  THE BREAK WAS BETWEEN NR 3 AND NR 4 ROD JOURNALS.  SENG BACK TO ENGINE COMPONENTS FOR WARRANTY AND ANALYSIS.  (K)
